Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 41, NWS Tulsa, OK

April 5, 1994Delaware County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 1994, 4:23 AM CDT for Delaware County, Oklahoma. It was in force for 52 min.

The area

The counties it named.

The facts

Issued
Apr 5, 1994, 4:23 AM CDT (09:23 UTC)
Expired
Apr 5, 1994, 5:15 AM CDT
In force
52 min
Issued by
NWS Tulsa, OK
Area
Whole counties

County Delaware County, OK

The nearest sounding before it

Springfield, MO (KUMN), launched 00:00Z, 9.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 1994-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 1994-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1932 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
450 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 050924
SVRTUL
OKC041-051015-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
423 AM CDT TUE APR 5 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  515 AM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN DELAWARE COUNTY
 
AT 423 AM...RADAR IN TULSA INDICATED A SEVERE THUNDERSTORM JUST SOUTH OF
BERNICE. MOVEMENT WAS EAST NORTHEAST AT 35 MILES AN HOUR. GROVE IS IN
THE PATH OF THIS STORM.
 
 
HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:42 AM CDT, 41 minutes earlier.

Area forecast discussion, Apr 5, 3:42 AM CDT, 41 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
340 AM CST TUE APR 5 1994

MESONET SHOWING FNT MAKING GUD PROGRESS INTO NE OK WITH WNDS
GUSTING TO 42 MPH IN OSAGE COUNTY BEHIND IT. AREA OF TRW HAS
PROPAGATED S INTO NE ZNS JUST NORTH OF TUL...ASSOC WITH H85 JET
AXIS...WITH MOST STORMS BEHIND SFC FNT. STORMS ELSEWHERE HAVING
HARD TIME GOING WITH ATMOSPHER STILL CAPPED. MID LVL COOLING LUKD
TO BE COMING INTO SW OK ON LAST SAT PIC ARND 0630Z. NGM VORT PROG
LUKS PRETTY GUD AT 12 HRS. LLVL JET WILL CONT TO DEVELP STORMS
ALONG FNT IN NE OK THIS MORN. AS UPPER DYNAMICS COME INTO THE AREA
LATER THIS MORNING EXPECT TRW TO INTESIFY OVER EC OK ALONG FNT. FNT
SLIDES INTO FAR SE OK BY AFTERNOON AND SVR THREAT WILL SHIFT THAT
WAY. AMT OF OVRRUNNING PCP WILL DEPEND ON HOW EXTENSIVE CONVECTION
IS ALNG AND S OF FNT. WILL KEEP HI POPS AREA WIDE AND HILITE SVR
EARLY THIS AM IN EC/FAR NE ZNS AND IN SE TODAY. WITH STRONG N WNDS
GUSTING OVER 40 MPH WILL ISSUE WND ADVSY FOR WESTERN ZNS WHERE WNDS
SHUD BE STRONGEST.

EXPECT MAINLY LIGHT PCP IN LATER PERIODS AS UPPER SYS OVRRUNS
STRONG CAA IN LLVLS. SNOW STILL LUKS PSBLE LATE TONIGHT INTO EARLY
WED WITH BEST CHC FOR MEASURABLE IN FAR NE ZNS WHERE MODELS KEEP HI
MEAN RH THE LONGEST. WILL GENERALLY UNDERCUT MOS TMPS A FEW DEGS
WITH UNSEASONABLY COLD AIR.
/13

TUL  047/032 043/032 053 742-
MLC  061/035 045/030 054 842-
BVO  045/031 042/030 XXX 742-
IDB  072/047 050/035 XXX 884-
.TUL...NONE.

In the hours before

Special weather statement, Apr 5, 1:25 AM CDT, 2 hours 58 minutes before
OKZ054>077-040830-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT MON APR 4 1994

AT 115 AM...A COLD FRONT EXTENDED FROM SOUTHEAST KANSAS ACROSS NORTHERN
OSAGE AND EXTREME NORTHERN PAWNEE COUNTIES. WINDS SWITCH FROM SOUTH TO
NORTH BEHIND THE FRONT. THE FRONT CONTINUES TO MOVE SOUTHEAST AT AROUND
30 MPH.

NO PRECIPITATION WAS OCCURRING OVER EASTERN OKLAHOMA AT 115 AM. AS THE
COLD FRONT CONTINUES MOVING SOUTHWARD THIS MORNING...SCATTERED
THUNDERSTORMS ARE EXPECTED TO SPREAD INTO NORTHEAST OKLAHOMA FROM
SOUTHERN KANSAS AND NORTH CENTRAL OKLAHOMA. SOME OF THE STORMS COULD BE
SEVERE...WITH STRONG WINDS AND LARGE HAIL.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH TIME AS
MOISTURE INCREASES OVER THE AREA. BY SUNRISE TUESDAY MORNING...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL COVER MOST OF NORTHEAST
OKLAHOMA AND PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA.

THE FRONT WILL MOVE THROUGH THE TULSA AREA BETWEEN 2 AND 3 AM...WITH
SHOWERS AND A FEW STORMS IN THE AREA BY THAT TIME.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 1:29 AM CDT, 2 hours 54 minutes before
OKZ054>077-050830-

SPECIAL WEATHER STATEMENT...CORRECTED DAY AND DATE OF ISSUANCE...
NATIONAL WEATHER SERVICE TULSA OK
125 AM CDT TUE APR 5 1994

AT 115 AM...A COLD FRONT EXTENDED FROM SOUTHEAST KANSAS ACROSS NORTHERN
OSAGE AND EXTREME NORTHERN PAWNEE COUNTIES. WINDS SWITCH FROM SOUTH TO
NORTH BEHIND THE FRONT. THE FRONT CONTINUES TO MOVE SOUTHEAST AT AROUND
30 MPH.

NO PRECIPITATION WAS OCCURRING OVER EASTERN OKLAHOMA AT 115 AM. AS THE
COLD FRONT CONTINUES MOVING SOUTHWARD THIS MORNING...SCATTERED
THUNDERSTORMS ARE EXPECTED TO SPREAD INTO NORTHEAST OKLAHOMA FROM
SOUTHERN KANSAS AND NORTH CENTRAL OKLAHOMA. SOME OF THE STORMS COULD BE
SEVERE...WITH STRONG WINDS AND LARGE HAIL.

SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH TIME AS
MOISTURE INCREASES OVER THE AREA. BY SUNRISE TUESDAY MORNING...
WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY WILL COVER MOST OF NORTHEAST
OKLAHOMA AND PARTS OF EAST CENTRAL AND SOUTHEAST OKLAHOMA.

THE FRONT WILL MOVE THROUGH THE TULSA AREA BETWEEN 2 AND 3 AM...WITH
SHOWERS AND A FEW STORMS IN THE AREA BY THAT TIME.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 2:13 AM CDT, 2 hours 10 minutes before
OKZ054>064-050815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
212 AM CDT TUE APR 5 1994

...THUNDERSTORMS DEVELOPING AND INTENSIFYING OVER NORTHEAST OKLAHOMA...

AT 210 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED
WIDELY SCATTERED THUNDERSTORMS DEVELOPING OVER NORTHEAST OKLAHOMA.
ONE STORM WAS IN EXTREME WESTERN OSAGE COUNTY NEAR BURBANK. THIS STORM
MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS TO 50 MPH AS IT MOVES NORTHEAST
ACROSS THE BURBANK...SHIDLER AND FORAKER AREAS.

A SECOND STRONG AND RAPIDLY DEVELOPING STORM WAS IN EXTREME NORTHERN
CRAIG COUNTY NORTH OF THE TOWN OF HOLLOW.

MOVEMENT OF BOTH STORMS WAS TO THE NORTHEAST AT 35 MILES AN HOUR.

STAY TUNED TO THIS STATION FOR LATER STATEMENTS OR WARNINGS FROM THE
NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 2:47 AM CDT, 1 hour 36 minutes before
OKZ054-050845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
246 AM CDT TUE APR 5 1994

AT 245 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A
RAPIDLY INTENSIFYING THUNDERSTORM OVER SOUTHERN OSAGE COUNTY. THIS STORM
WAS CENTERED 4 MILES NORTHWEST OF HOMINY. PEA SIZE HAIL AND WIND GUSTS
TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOVEMENT WAS NORTHEAST AT 40
MILES AN HOUR.

A SEVERE THUNDERSTORM WARNING MAY BE NEEDED IF TFHE STORM CONTINUES TO
STRENGTHEN.
Special weather statement, Apr 5, 3:26 AM CDT, 57 minutes before
OKZ054-064-050930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
325 AM CDT TUE APR 5 1994

SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP OVER NORTHEAST OKLAHOMA. AT
325 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED SCATTERED
THUNDERSTORMS ALONG AND NORTH OF A COLD FRONT WHICH EXTENDED FROM
MANNFORD TO CLAREMORE TO GROVE.

THE STRONGEST THUNDERSTORMS WERE IN SOUTHERN WASHINGTON COUNTY NEAR VERA
AND IN NORTHEASTERN ROGERS COUNTY NEAR CHELSEA. THESE STORMS MAY PRODUCE
PEA SIZE HAIL AND WIND GUSTS TO 50 MPH.

MOVEMENT OF ALL PRECIPITATION WAS NORTHEAST AT 35 MILES AN HOUR.

STAY TUNED TO NOAA WEATHER RADIO OR COMMERCIAL RADIO OR TELEVISION FOR
LATER STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Apr 5, 4:05 AM CDT, 18 minutes before
OKZ054>068-051000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT TUE APR 5 1994

SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS NORTHEAST
OKLAHOMA EARLY THIS MORNING. AT 400 AM...THE NATIONAL WEATHER SERVICE
RADAR IN TULSA INDICATED SCATTERED SHOWERS AND THUNDERSTORMS OCCURRING
ALONG AND NORTH OF A COLD FRONT WHICH EXTENDED FROM STROUD TO TULSA TO
10 MILES SOUTH OF GROVE.

THE STRONGEST THUNDERSTORMS AT 4 AM WERE OVER SOUTHERN CRAIG COUNTY NEAR
VINITA AND NORTHERN MAYES COUNTY NEAR THE TOWN OF ADAIR. THESE STORMS
MAY PRODUCE PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH.

MOVEMENT OF ALL THUNDERSTORM ACTIVITY WAS TO THE NORTHEAST AT 35 MILES
AN HOUR.

SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN THE TULSA METROPOLITAN AREA
AT 4 AM.

STAY TUNED TO THIS STATION FOR THE LATEST WEATHER INFORMATION.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 5:38 AM CDTSevere Thunderstorm WarningTSARogers, Tulsa37 min
Apr 5, 6:40 AM CDTSevere Thunderstorm WarningTSADelaware37 min
Apr 5, 1:13 PM CDTSevere Thunderstorm WarningTSALeFlore48 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.